Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Glasgow, MT

July 3, 20124 counties in Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 3, 2012, 4:22 PM MDT for 4 counties in Montana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 4:22 PM MDT (22:22 UTC)
Expired
Jul 3, 2012, 5:15 PM MDT
In force
53 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT

The radar

The Glasgow radar (KGGW), 136 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:41 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS55 KGGW 032222
SVRGGW
MTC021-055-079-083-032315-
/O.NEW.KGGW.SV.W.0055.120703T2222Z-120703T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
422 PM MDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCONE COUNTY IN NORTHEAST MONTANA...
  NORTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  WESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
  WESTERN RICHLAND COUNTY IN NORTHEAST MONTANA...

* UNTIL 515 PM MDT.

* AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED ALONG A LINE EXTENDING FROM 27 MILES SOUTHWEST OF WOLF     
  POINT TO 6 MILES WEST OF CIRCLE TO 29 MILES WEST OF TERRY...AND    
  WERE MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  CIRCLE...VIDA...RICHEY...LINDSAY AND BLOOMFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTHEAST MONTANA.

&&

LAT...LON 4686 10584 4686 10608 4799 10612 4803 10485
      4684 10480 4683 10584
TIME...MOT...LOC 2221Z 253DEG 30KT 4777 10590 4739 10569
          4692 10587

$$

PROTON
WEATHER.GOV/GLASGOW
2 follow-up statements
196 
WWUS55 KGGW 032244
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
444 PM MDT TUE JUL 3 2012

MTC021-055-079-083-032315-
/O.CON.KGGW.SV.W.0055.000000T0000Z-120703T2315Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-
444 PM MDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WESTERN RICHLAND...NORTHERN PRAIRIE...MCCONE AND WESTERN DAWSON
COUNTIES...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF WOLF 
POINT TO 7 MILES EAST OF CIRCLE TO 20 MILES NORTHWEST OF TERRY...AND 
MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 VIDA...RICHEY...MARSH...LINDSAY...HOYT AND BLOOMFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTHEAST MONTANA.

&&

LAT...LON 4686 10584 4686 10608 4799 10612 4803 10485
      4684 10480 4683 10584
TIME...MOT...LOC 2243Z 253DEG 30KT 4782 10564 4744 10543
          4697 10561

$$

PROTON
WEATHER.GOV/GLASGOW
866 
WWUS55 KGGW 032312
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
512 PM MDT TUE JUL 3 2012

MTC021-055-079-083-032322-
/O.EXP.KGGW.SV.W.0055.000000T0000Z-120703T2315Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-
512 PM MDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RICHLAND...NORTHERN
PRAIRIE...MCCONE AND WESTERN DAWSON COUNTIES WILL EXPIRE AT 515 PM
MDT...

AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES
SOUTH OF POPLAR TO 23 MILES EAST OF CIRCLE TO 17 MILES NORTH OF
TERRY...MOVING TO THE EAST AT 35 MPH. THE THUNDERSTORMS HAVE WEAKENED
AND WERE NO LONGER CONSIDERED SEVERE SO THE WARNING WAS ALLOWED TO
EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTHEAST MONTANA.

LAT...LON 4686 10584 4686 10608 4799 10612 4803 10485
      4684 10480 4683 10584
TIME...MOT...LOC 2312Z 253DEG 30KT 4789 10530 4751 10509
          4704 10527

$$

PROTON
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:26 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 3, 2:26 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
226 PM MDT TUE JUL 3 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...
TONIGHT THROUGH WEDNESDAY...A VIGOROUS UPPER TROUGH OVER THE NORTHERN ROCKIES
IS BREAKING DOWN THE UPPER RIDGE IN PLACE OVER THE TREASURE STATE.
THE ASSOCIATED SURFACE COLD FRONT HAS MADE IT BETTER THAN HALF WAY
THROUGH MONTANA ALREADY THIS AFTERNOON AND IS CURRENTLY ATTEMPTING
TO FORM UP A LINE OF THUNDERSTORMS OVER PHILLIPS COUNTY. WITH CAPE
VALUES APPROACHING 2500 J/KG...FAVORABLE SHEAR PROFILES...AND THE
FRONTAL TRIGGER...CONDITIONS ARE FAVORABLE FOR AN ORGANIZED SEVERE
THUNDERSTORM OUTBREAK. THE FRONT WILL QUICKLY MOVE FROM WEST TO
EAST THIS AFTERNOON AND EARLY EVENING...AND BE INTO NORTH DAKOTA
BY AROUND 8 PM. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT
THROUGH 8 PM.

STRONG NORTHWEST WINDS ARE EXPECTED WITH THE FRONT...AND WILL
NEED TO BE MONITORED AS THEY COULD BREAK 50 MPH. GUSTY POST
FRONTAL WINDS WILL CONTINUE THROUGH AROUND DAY BREAK...THUS THE
LAKE WIND EXPIRATION TIME OF 4 AM LOOKS GOOD. FIRE WEATHER
CONCERNS WILL ALSO CONTINUE AHEAD OF AND BEHIND THE FRONT...THUS
THE RED FLAG WARNING WILL CONTINUE THROUGH 4 AM AS WELL.
CLEARING WILL OCCUR LATE TONIGHT FROM WEST TO EAST...ALLOWING TEMPERATURES
TO DROP INTO THE 50S AT MOST LOCATIONS.

BREEZY AND MUCH COOLER TEMPERATURES ARE IN STORE FOR INDEPENDENCE
DAY. WITH THAT SAID SKIES WILL BE SUNNY AS HIGH PRESSURE BUILDS IN
BEHIND THE TUESDAYS SYSTEM. GILCHRIST

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THE PERIOD BEGINS WITH SOUTHWESTERLY FLOW ALOFT WHICH WILL
MAINTAIN A WARM AND SLIGHTLY UNSTABLE PATTERN WITH A SLIGHT CHANCE
FOR THUNDERSTORMS EVERYDAY. THEN OVER THE WEEKEND A NEGATIVE
LEANING RIDGE BUILDS INTO THE NORTHERN ROCKIES AND INTER-MOUNTAIN
REGION WHICH WILL SHIFT FLOW ALOFT TO THE NORTHWEST. THIS WILL
BE A WARM TO HOT PATTERN WITH A DAILY POSSIBILITY OF ISOLATED
THUNDERSTORMS. NO UPPER DISTURBANCE OR FRONTAL BOUNDARY IS
APPARENT IN THE MODELS...SO NO SEVERE OUTBREAK WILL OCCUR. FEW
CHANGES MADE TO THE EXTENDED GRIDS. SCT

PREVIOUS DISCUSSION...
SOME MILD RIDGING AT THE BEGINNING OF THE EXTENDED THURSDAY
EVENING ALLOWS PERIODIC BITS OF SHORTWAVE ENERGY TO PROPAGATE
THROUGH THE AREA WITH AN ATTENDANT CHANCE OF THUNDERSHOWERS. AS
THESE FEATURES ARE SMALL AND POORLY ANALYZED...MODELS EXPECTEDLY
DISAGREE ON TIMING AND EXTENT OF PRECIP WITH THESE WAVES.
HOWEVER...MODELS DO AGREE REMARKABLY WELL ON THE EXISTENCE OF THE
RIDGE AND PERIODS OF SHOWER ACTIVITY THROUGH TUESDAY.

RIDGE GAINS SOME STRENGTH LATE SUNDAY THROUGH TUESDAY LEADING TO A
FAIRLY WARM PERIOD. HOWEVER RELATIVELY STRONG SURFACE MOISTURE
CAN COMBINE WITH ANY WEAK DISTURBANCES TO GIVE SOME SLIGHT CHANCE
FOR THUNDERSHOWERS EACH DAY. LACK OF ANY STRONG DYNAMICAL FORCING
AND MARGINAL INSTABILITY THROUGHOUT THE EXTENDED SUGGEST ACTIVITY
WILL BE NON SEVERE. WINDS THROUGH THE PERIOD WILL ALSO BE LIGHT TO
MODERATE.

HIGH BOUNDARY LAYER MOISTURE WILL GIVE RELATIVELY WARM LOW
TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. MARTIN

&&

.AVIATION...
WINDS CONTINUE TO PICK UP FROM THE SOUTHEAST AS A STRONG FRONT AND
SURFACE TROUGH APPROACHES THE AREA FROM THE WEST. A MODERATELY
UNSTABLE AIR-MASS AHEAD OF THIS FRONT WILL GENERATE SCATTERED
THUNDERSTORMS. FRONTAL PASSAGE THIS AFTERNOON AND EVENING WILL BE
SIGNIFICANT...WITH STRONG...40 KTS OR HIGHER...GUSTY AND SHIFTING
WINDS EXPECTED...ALONG WITH SCATTERED THUNDERSTORMS...SOME
POSSIBLY SEVERE. BY EVENING...STORMS MAY MERGE INTO A CONTINUOUS
LINE AS FRONT APPROACHES THE NORTH DAKOTA BORDER.

TIMING OF VCTS IN THE TAFS FOLLOWS THE NAM FRONTAL LOCATION
TIMING. CONVECTION ALONG THE FRONT WOULD BRING THUNDERSHOWERS
INTO THE VICINITY OF THE KGGW AND KOLF TERMINALS BY LATE AFTERNOON
AND INTO KSDY AND KGDV SEVERAL HOURS LATER. AS THE FRONT AND
ASSOCIATED THUNDERSTORMS OR SQUALL LINE MOVES EASTWARD...
CONVECTION SHOULD EXIT THE KGGW AND KOLF AREAS BY LATE EVENING.
SCT

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 4 AM MDT WEDNESDAY FOR MTZ122-136-137.

LAKE WIND ADVISORY UNTIL 4 AM MDT WEDNESDAY FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 3, 1:56 PM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
156 PM MDT TUE JUL 3 2012

MTZ016>020-059>062-041100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
156 PM MDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PUSH THROUGH NORTHEAST MONTANA THIS AFTERNOON
AND EARLY EVENING. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL ARE POSSIBLE AHEAD OF...AND WITH THIS FRONT. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM MDT.

AS THE COLD FRONT SWEEPS ACROSS THE REGION DURING THE LATE
AFTERNOON AND EVENING...A WIND SHIFT FROM SOUTHEAST TO NORTHWEST
WILL OCCUR. VERY STRONG WINDS ARE POSSIBLE...INCLUDING WIND GUSTS
IN EXCESS OF 50 MPH. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4
AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021>027-041100-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
156 PM MDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PUSH THROUGH NORTHEAST MONTANA THIS AFTERNOON
AND EARLY EVENING. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL ARE POSSIBLE AHEAD OF...AND WITH THIS FRONT. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM MDT.

SOUTHEAST WINDS WILL BE INCREASING THROUGH THE AFTERNOON IN
ADVANCE OF THE STRONG COLD FRONT. AS THE COLD FRONT SWEEPS ACROSS
THE REGION...VERY STRONG WINDS ARE POSSIBLE...INCLUDING WIND
GUSTS IN EXCESS OF 50 MPH. A LAKE WIND ADVISORY IS IN EFFECT
THROUGH 4 AM WEDNESDAY.

HOT TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH THE
APPROACHING COLD FRONT AND POTENTIAL THUNDERSTORMS WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT
THROUGH 4 AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 3, 3:04 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
304 PM MDT TUE JUL 3 2012

MTZ016-017-022-023-061-032200-
GARFIELD-MCCONE-PHILLIPS-VALLEY-
304 PM MDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  VALLEY COUNTY IN NORTHEAST MONTANA...
  EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 400 PM MDT.

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
HINSDALE TO 21 MILES WEST OF THE PINES REC AREA TO 8 MILES WEST OF
HELL CREEK REC AREA...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. THIS LINE OF STORMS WILL EFFECT FORT
PECK LAKE.

LOCATIONS IN THE ADVISORY INCLUDE...
   FORT PECK LAKE...
   HELL CREEK REC AREA...
   TAMPICO...
   THE PINES REC AREA...
   DUCK CREEK REC AREA AND GLASGOW...
   SAINT MARIE AND FORT PECK...
   ROCK CREEK REC AREA AND NASHUA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4803 10590 4761 10612 4750 10720 4793 10733
      4857 10734 4857 10721 4861 10720 4877 10632
TIME...MOT...LOC 2102Z 269DEG 31KT 4832 10714 4794 10702
          4759 10704

PROTON
WEATHER.GOV/GLASGOW
Local storm report, Jul 3, 3:55 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
355 PM MDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     1 N BAYLOR              48.67N 106.48W
07/03/2012  E60 MPH          VALLEY             MT   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN AND ALSO LOST POWER. PEA HAIL
            ALSO REPORTED

&&

JB
Special weather statement, Jul 3, 4:01 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
401 PM MDT TUE JUL 3 2012

MTZ022>026-032300-
DAWSON-GARFIELD-MCCONE-PRAIRIE-RICHLAND-
401 PM MDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
  NORTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  EASTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
  DAWSON COUNTY IN NORTHEAST MONTANA...

UNTIL 500 PM MDT.

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES EAST OF ROCK CREEK REC AREA TO 18 MILES SOUTHEAST OF
HILLSIDE...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   BROCKWAY...
   CIRCLE...
   TERRY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4683 10562 4683 10583 4686 10584 4686 10608
      4684 10609 4684 10617 4794 10577 4795 10469
      4678 10462 4675 10562
TIME...MOT...LOC 2201Z 284DEG 31KT 4773 10606 4680 10605

PROTON
WEATHER.GOV/GLASGOW
Local storm report, Jul 3, 4:13 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
413 PM MDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     WSW LARSLAN             48.58N 106.19W
07/03/2012  E60 MPH          VALLEY             MT   TRAINED SPOTTER

            BRIEF HEAVY RAIN...PEA SIZE HAIL...AND STRONG WINDS
            GUSTING TO 60 MPH.

&&

GILCHRIST

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:13 AM MDTRed Flag WarningGGWDawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more24 hr
Jul 3, 2:56 PM MDTSevere Thunderstorm WarningGGWValley64 min
Jul 3, 3:04 PM MDTSpecial Weather StatementGGWValley56 min
Jul 3, 3:18 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley42 min
Jul 3, 3:30 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley60 min
Jul 3, 3:58 PM MDTSevere Thunderstorm WarningGGWDaniels, Garfield, McCone, Roosevelt, Valley32 min
Jul 3, 4:01 PM MDTSpecial Weather StatementGGWDawson, McCone, Prairie59 min
Jul 3, 4:25 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan, Valley65 min
Jul 3, 4:29 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt, Valley61 min
Jul 3, 5:10 PM MDTSpecial Weather StatementGGWDawson, McCone, Richland65 min
Jul 3, 5:26 PM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Richland, Roosevelt, Sheridan64 min
Jul 3, 5:36 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Prairie, Richland54 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.